MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSFT215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coating at the distal tip of the guidewire (subject device) was peeled off when it was back loaded into the inserter outside of the patient's anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual inspection, the guidewire was noted to be kinked/bent at 105cm from the proximal, the guidewire ptfe (polytetrafluoroethylene) coating was noted to be peeling in multiple areas to 122cm from the proximal end, the hydrophilic coating was found to be peeling, the core wire distal end was observed through the distal tip dome, hydrophilic coating was hydrated and there was swelling at the distal tip.When dry after approximately 10 seconds, the distal tip showed no anomaly and the swelling/bulge had disappeared.The introducer was inspected for signs of ptfe.A functional inspection was not applicable as hydrophilic coating peeling was noted during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed during the device analysis.The device failed to meet specifications when returned.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.During the procedure the coating was peeled off when back loaded in the introducer.During analysis, the guidewire was noted to be kinked/bent at 105cm from the proximal end.The guidewire ptfe coating was noted to be peeling in multiple areas to 122cm from the proximal end, the hydrophilic coating was found to be peeling, the peeling most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.When the hydrophilic coating was hydrated, there was swelling noted at the distal tip.When dry after approximately 10 seconds, the distal tip showed no anomaly and the swelling/bulge had disappeared.During the dimensional inspection, the od's were confirmed to be within specification when the device was both wet and dry.An assignable cause of handling damage will be assigned to the as reported/as analyzed 'hydrophilic coating peeling' as we as the as analyzed 'guidewire kinked/bent' and 'guidewire ptfe coating peeling' as these issues are due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.An assignable cause of procedural factors will be assigned to the as analyzed 'device has cosmetic/appearance issue' since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16210844
Report Number3012931345-2023-00010
Device Sequence Number17235759
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public07613327508598
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model NumberSSFT215PRE
Device Catalogue NumberSSFT215PRE
Device Lot Number0000063209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER)
Patient SexUnknown